Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Mar 8, 1998, 7:13 PM EST for Appling County, Bacon County, Jeff Davis County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1998, 7:13 PM EST (00:13 UTC)
- Expired
- Mar 9, 1998, 1:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Appling County, GA, Bacon County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 090019 FFWJAX GAC001-005-161-090610- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 713 PM EST SUN MAR 8 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1 AM EST MONDAY MARCH 9. FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...JEFF DAVIS...BACON AND APPLING DOPPLER RADAR INDICATED THAT BETEEN 2 AND 4 INCHES OF RAIN HAS ALREADY FALLEN IN THESE COUNTIES. AN ADDITIONAL 2 TO 4 IpNCHES WILL BE POSSIBLE AS MORE STORMS CONTINUE TO MOVE OVER THE AREA THIS EVENING. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS... YOUR CABLE TELEVISION OUTLET... OR NOAA WEATHER RADIO.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 1:36 PM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 8, 1:36 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EST SUN MAR 8 1998 SFC ANALYSIS SHOWING DEEP SFC LO IN EASTERN INDIANA WITH COLD FRONT TRAILING SOUTH TO EASTERN MISS. WARM FRONT IS SITUATED IN CNTL GA BUT OLD OUTFLOW BOUNDARY LINGERING FROM S GA INTO NW FL. UPPER LO WILL MOVE NE FROM WESTERN ARKANSAS TO OHIO VALLEY MON AM. THIS WILL SWEEP COLD FRONT THROUGH CWA 12Z MON. CONVECTION IN N GULF INCREASING ATTM AS EVIDENCED BY LATEST LDS AND COOLING OF CLOUDS ON INFRARED. CONVECTION WILL MOVE INTO S GA LATE THIS AFT AND FOCUS ALONG OUTFLOW BOUNDARY...SECOND AREA OF CONVECTION WILL MOVE FURTHER EAST INTO NE FL THIS EVE. VAD WIND PROFILES FROM KVAX AND KJAX SHOW THAT THE LOW LEVEL JET HAS DECREASED BUT STG WINDS AT MID LEVELS IN COMBINATION WITH INSTABILITY WILL BE SUFFICIENT FOR SOME STMS TO BECOME PSSBLY SVR. AS PER COORD WITH MIA DROPPED FLOOD WATCH SINCE AREA CURRENTLY PRECIP FREE AND CONVECTION COMING IN FROM GULF WILL BE FAST MOVING. WILL EMPHASIZE LOCALLY HEAVY RAIN/LOCAL FLOODING PSSBL. SSI BU 059/069 039/059 08720 JAX BU 059/068 038/062 08620 GNV BU 060/068 039/062 08620 PETERSON
In the hours before
Local storm report, Mar 8, 1:47 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
147 PM EST SUN MAR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM HAZLEHURST GA WIND DAMAGE
03/08/98 JEFF DAVIS TREES DOWN ACRSS POWER
LINES AT DEANS LANDING ON
THE ALTAMAHA RIVER.
REPORTED BY THE RURAL ELEC
MEMEMBERSHIP.Local storm report, Mar 8, 1:47 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
147 PM EST SUN MAR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM HAZLEHURST GA WIND DAMAGE
03/08/98 JEFF DAVIS TREES DOWN ACRSS POWER
LINES AT DEANS LANDING ON
THE ALTAMAHA RIVER.
REPORTED BY THE RURAL ELEC
MEMEMBERSHIP.Local storm report, Mar 8, 5:18 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
518 PM EST SUN MAR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 AM AMBROSE GA TORNADO
03/08/98 COFFEE APARENT F0 TORNADO.
SNAPPED TREES AND POWER
LINES ON HIGHWAY 32. PICK
UP TRUCK DAMAGED.
1045 AM HAZELHURST GA WIND DAMAGE
03/08/98 JEFF DAVIS TREES DOWN ACRSS POWER
LINES AT DEANS LANDING ON
THE ALTAMAHA RIVER.
REPORTED BY THE RURAL ELEC
MEMEMBERSHIP.
1056 AM BAXLEY GA WIND DAMAGE
03/08/98 APPLING *** 1 INJ ***
ONE DOUBLE WIDE MOBILE
HOME DESTROYED WITH ONE
INJURY. TWO ADDITIONAL
MOBILE HOMES DAMAGED.
BRANCH ROAD OFF US HIGHWAY
1 NORTH OF BAXLEY.
0430 PM SURRENCY GA TORNADO
03/08/98 APPLING EM MANAGER REPORTED 68
MOBILE HOMES DAMAGED OR
DESTROYED BY A TORNADO.Local storm report, Mar 8, 5:18 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
518 PM EST SUN MAR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 AM AMBROSE GA TORNADO
03/08/98 COFFEE APARENT F0 TORNADO.
SNAPPED TREES AND POWER
LINES ON HIGHWAY 32. PICK
UP TRUCK DAMAGED.
1045 AM HAZELHURST GA WIND DAMAGE
03/08/98 JEFF DAVIS TREES DOWN ACRSS POWER
LINES AT DEANS LANDING ON
THE ALTAMAHA RIVER.
REPORTED BY THE RURAL ELEC
MEMEMBERSHIP.
1056 AM BAXLEY GA WIND DAMAGE
03/08/98 APPLING *** 1 INJ ***
ONE DOUBLE WIDE MOBILE
HOME DESTROYED WITH ONE
INJURY. TWO ADDITIONAL
MOBILE HOMES DAMAGED.
BRANCH ROAD OFF US HIGHWAY
1 NORTH OF BAXLEY.
0430 PM SURRENCY GA TORNADO
03/08/98 APPLING EM MANAGER REPORTED 68
MOBILE HOMES DAMAGED OR
DESTROYED BY A TORNADO.Local storm report, Mar 8, 5:40 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT ....CORRECTION...
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
540 PM EST SUN MAR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SURRENCY GA TORNADO
03/08/98 APPLING EM MANAGER THAT NO TRAILERS
HAVE BEEN DESTORIED. ALTHOUGH
A TORNADO DID TOUCHDOWN IN
APPLING COUNTY.Local storm report, Mar 8, 5:40 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT ....CORRECTION...
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
540 PM EST SUN MAR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SURRENCY GA TORNADO
03/08/98 APPLING EM MANAGER THAT NO TRAILERS
HAVE BEEN DESTORIED. ALTHOUGH
A TORNADO DID TOUCHDOWN IN
APPLING COUNTY.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:21 PM EST | Severe Thunderstorm Warning | JAX | Ware | 59 min |
| Mar 8, 7:25 PM EST | Severe Thunderstorm Warning | JAX | Echols | 60 min |
| Mar 8, 9:21 PM EST | Flash Flood Warning | JAX | Appling, Bacon, Jeff Davis | 4 hr |
| Mar 8, 9:21 PM EST | Flash Flood Warning | JAX | Atkinson, Coffee | 4 hr |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 20 min |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Atkinson | 20 min |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 7 hr |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Atkinson | 7 hr |
| Mar 9, 7:50 AM EST | Flash Flood Warning | JAX | Atkinson, Bacon, Coffee, Jeff Davis | 4 hr |
| Mar 9, 7:50 AM EST | Flash Flood Warning | JAX | Appling | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.